Alert archive / Georgia / River Flood Warnings in 2021

River Flood Warning 66, NWS Jacksonville, FL

October 13, 2021Pierce County, Ware County, Georgia

NWS Jacksonville, FL issued this river flood warning at Oct 13, 2021, 1:49 PM EDT for Pierce County, Ware County, Georgia. It took effect at Oct 14, 2021, 2:00 AM EDT. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Oct 13, 2021, 1:49 PM EDT (17:49 UTC)
In effect from
Oct 14, 2021, 2:00 AM EDT
Expired
Oct 14, 2021, 8:51 AM EDT
In force
7 hr
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Pierce County, GA, Ware County, GA

The radar

The Moody AFB radar (KVAX), 75 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Satilla River near Waycross (AYSG1).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02226500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

687 
WGUS42 KJAX 131749
FLWJAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jacksonville FL
Issued by National Weather Service Tallahassee FL
149 PM EDT Wed Oct 13 2021

...The National Weather Service in Jacksonville FL has issued a 
Flood Warning for the following rivers in Georgia...

  Satilla River At Waycross affecting Pierce and Ware Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at 
https://water.weather.gov/ahps2/forecasts.php?wfo=jax.

&&


GAC229-299-140600-
/O.NEW.KJAX.FL.W.0066.211014T0600Z-211016T0000Z/
/AYSG1.1.ER.211014T0600Z.211014T1800Z.211015T1800Z.NO/
149 PM EDT Wed Oct 13 2021

The National Weather Service in Jacksonville has issued a

* Flood Warning for
  the Satilla River At Waycross.
* From late tonight to Friday evening.
* At 12:45 PM EDT Wednesday the stage was 15.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 16.2 feet early tomorrow 
  afternoon. It will then fall below flood stage early Friday 
  afternoon.
* Impact...At 16.0 feet, Flooding of agriculture and timberlands 
  begins. On the Ware County side, the Jamestown Road Boat Ramp is 
  flooded. On the Pierce/Brantley county line at the State Road 121 
  Bridge the boat ramp and dirt access roads are flooded.
* Flood History...This crest compares to a previous crest of 16.2 
  feet on 04/01/1984.


&&

LAT...LON 3132 8237 3127 8234 3124 8229 3120 8228
      3121 8233 3128 8241

$$

JAX
2 follow-up statements
137 
WGUS82 KJAX 140107
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
907 PM EDT Wed Oct 13 2021

...The Flood Warning is extended for the following rivers in 
Georgia...

  Satilla River At Waycross affecting Pierce and Ware Counties.

Additional information is available at 
https://water.weather.gov/ahps2/forecasts.php?wfo=jax.

&&


GAC229-299-150115-
/O.EXT.KJAX.FL.W.0066.211014T0900Z-211016T0000Z/
/AYSG1.1.ER.211014T0900Z.211014T1800Z.211015T1800Z.NO/
907 PM EDT Wed Oct 13 2021

...The Flood Warning is now in effect until Friday evening...

The Flood Warning continues for
  the Satilla River At Waycross.
* From late tonight to Friday evening.
* At 8:45 PM EDT Wednesday the stage was 15.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tonight to a crest of 16.2 feet early tomorrow afternoon. It will 
  then fall below flood stage early Friday afternoon.
* Impact...At 16.0 feet, Flooding of agriculture and timberlands 
  begins. On the Ware County side, the Jamestown Road Boat Ramp is 
  flooded. On the Pierce/Brantley county line at the State Road 121 
  Bridge the boat ramp and dirt access roads are flooded.


&&

LAT...LON 3132 8237 3127 8234 3124 8229 3120 8228
      3121 8233 3128 8241

$$

CHANEY
664 
WGUS82 KJAX 141251
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
851 AM EDT Thu Oct 14 2021

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Satilla River At Waycross affecting Pierce and Ware Counties.

GAC229-299-141400-
/O.CAN.KJAX.FL.W.0066.000000T0000Z-211014T1251Z/
/AYSG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
851 AM EDT Thu Oct 14 2021

...The Flood Warning for the Satilla River At Waycross has been 
cancelled...

The Flood Warning is cancelled for
  the Satilla River At Waycross.
* At 8:45 AM EDT Thursday the stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to fall to 14.7 feet Sunday 
  morning.


&&

LAT...LON 3132 8237 3127 8234 3124 8229 3120 8228
      3121 8233 3128 8241

$$

DD

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Oct 13, 1:12 PM EDT, 37 minutes earlier.

Area forecast discussion, Oct 13, 1:12 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
Issued by National Weather Service Tallahassee FL
112 PM EDT Wed Oct 13 2021

.AVIATION...
[Through 18Z Thursday]

Mostly VFR conditions are expected today with a stray shower or
two possible near the coast. Patchy fog will be possible overnight,
particularly across inland areas, but should dissipate through
the morning.

&&

.PREV DISCUSSION [908 AM EDT]...

.NEAR TERM [Through Tonight]...

High pressure ridging will continue to dominate the weather
pattern today, ensuring that prevailing flow will continue to be
from out of the northeast. Scattered to isolated showers are
expected to form offshore and along the coast before spreading
into northeast Florida by early afternoon with conditions being
predominantly dry otherwise. High temperatures for today will be
in the in the mid to upper 80s with overnight low temperatures
will range within the 60s for most inland areas and in the lower
70s for areas near the coast and in north central Florida.

.SHORT TERM [Thursday Through Friday]...

Light onshore flow continues at the surface with high pressure
north of the region, while high pressure also builds in aloft from
the Gulf of Mexico. This will lead to mainly dry conditions as
drier airmass aloft settles over the region due to the subsidence
and Precipitable Water Amounts (PWATs) fall to around 1 inch or
less. This will continue the above normal temps with highs in the
upper 80s/near 90 degrees inland, which may approach near records
highs, and reaching the middle 80s at the Atlc Coastal locations.
Overnight lows will remain in the 60s inland, with patchy late
night fog towards sunrise both days, while lows will remain close
to 70 degrees along the Atlc Coast.

Daily Record Maximum Temps for Thursday October 14th...
JAX 91/1912...GNV 94/1912...SSI 90/1986...AMG 90/1997...CRG 89/2014

Daily Record Maximum Temps for Friday October 15th...
JAX 91/2018...GNV 93/2018...SSI 86/2018...AMG 91/2018...CRG
88/2018

.LONG TERM [Saturday Through Wednesday]...

Saturday...Near record highs continue ahead of approaching front
with Max Temps into the upper 80s to near 90 degrees area-wide as
surface winds become Southwest ahead of the boundary. While there
is limited moisture/dynamics along the frontal boundary, still
probably enough to trigger widely scattered showers/storms across
SE GA/Suwannee Valley Saturday afternoon and across NE FL
Saturday night with Pops generally in the 20-30% range at the
moment. Lows falling into the 50s across SE GA Sat Night following
the frontal passage with 60s elsewhere.

Daily Record Maximum Temps for Saturday October 16th...
JAX 93/2018...GNV 94/1925...SSI 88/2019...AMG 92/2018...CRG 90/2018

Sunday/Monday...Long range models in better agreement that
frontal boundary settles south of the region over the Southern
Florida Peninsula and allows much drier airmass to filter into SE
GA/NE FL and expect dry conditions with more seasonable temps,
with highs in the upper 70s SE GA and lower 80s NE FL. Lows
falling into the 50s over inland areas and 60s along the Atlantic
Coast, as breezy Northeast winds set up along the coast at 15-25
mph as high pressure center sets up north of the region, with
lesser 10-15 mph winds over inland areas.

Tuesday...High pressure center north of the region drifts into the
Wrn Atlc and surface flow becomes more easterly and enough
moisture pushes back north into the region to trigger some widely
scattered shower activity pushing back into Northeast Florida.
Temps return to slightly above normal levels with highs in the
lower to middle 80s.

.MARINE...

Large surface high pressure to the north will weaken and shift
south into the area the next few days. Northeast winds and seas
will gradually decrease through the week. Scattered showers will
continue over mainly the northeast Florida waters through midweek.
A cold front will approach the waters this weekend...pushing
across the area Saturday night bringing a chance of showers and
isolated thunderstorms.

Rip Currents: Moderate risk will continue through Thursday.

.HYDROLOGY...

Minor river flooding continue along portions of the upper
Altamaha River including at Charlotteville and Baxley. The river
at Doctortown may reach minor flood stage late this weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  60  85  62  87  65 /   0   0   0   0   0
SSI  69  83  69  85  70 /   0   0   0   0   0
JAX  69  85  68  87  68 /   0   0   0   0   0
SGJ  72  84  70  85  69 /  10  20   0   0   0
GNV  68  88  64  88  66 /   0   0   0   0   0
OCF  70  88  67  89  67 /   0   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Nearby

River Flood Warnings in Georgia, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.